Tap to start →
Photo: Tara Clark / Unsplash
1 / 6
GLP-1 medicines rarely cause low blood sugar on their own, but the risk jumps when they are combined with insulin or a sulfonylurea.
2 / 6
GLP-1 medicines boost insulin mostly when blood sugar is high, which is why low blood sugar is uncommon when they are used alone.
3 / 6
Risk is highest when a GLP-1 is first added to insulin or a sulfonylurea, and after dose increases, when appetite drops most.
4 / 6
Know the signs: shakiness, sweating, fast heartbeat, hunger, irritability, confusion or blurry vision.
5 / 6
If you have a meter, check your blood sugar when symptoms appear.
6 / 6
Confusion, seizure, passing out or being unable to swallow: call 911.
Hypoglycemia means blood sugar below about 70 mg/dL. It matters most for people with type 2 diabetes who also take insulin or sulfonylureas.
Tap below for the full page. Not medical advice; talk to your clinician about your care.